[Skip to Content]
[Skip to Content Landing]
Other Articles
April 22, 1961

Complication of Dicumarol Therapy-Reply

JAMA. 1961;176(3):243. doi:10.1001/jama.1961.03040160062018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In reply to Dr. H. B. Eisenstadt's comments, the following should be considered: Our patient had rather severe nausea and vomiting during the first 2 to 3 weeks following infarction and was unable to take bishydroxycoumarin (Dicumarol). Due to this situation heparin was the anticoagulant of choice. I don't believe a fixed recommended schedule of both heparin and bishydroxycoumarin given immediately can be carried out on all patients, as Dr. Eisenstadt suggests, to avoid a mishap. The usual loading dose of bishydroxycoumarin is 200-300 mg. on the initial day, followed by 200 mg. on the second day. Since the site of action of bishydroxycoumarin and heparin in the clotting mechanism is entirely different, there is no reason to reduce the usual loading dose of bishydroxycoumarin even though the patient had been on heparin for three weeks. It might be pointed out that our patient's prothrombin time 24

First Page Preview View Large
First page PDF preview
First page PDF preview
×